Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 4, 2017, 6:02 PM MDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 6:02 PM MDT (00:02 UTC)
- Expired
- Jul 4, 2017, 6:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Pueblo, CO
The radar
The Pueblo radar (KPUX), 152 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.0 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
901 WWUS85 KPUB 050002 SPSPUB Special Weather Statement National Weather Service Pueblo CO 602 PM MDT TUE JUL 4 2017 COZ094-050045- Eastern Las Animas County CO- 602 PM MDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY UNTIL 645 PM MDT... At 601 PM MDT, Doppler radar was tracking a strong thunderstorm near Kim, or 42 miles west of Springfield, moving south at 50 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Kim. LAT...LON 3738 10351 3744 10330 3700 10310 3700 10353 TIME...MOT...LOC 0001Z 341DEG 44KT 3734 10338 $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:22 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 4, 3:22 PM MDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 322 PM MDT Tue Jul 4 2017 .SHORT TERM...(This evening through Wednesday) Issued at 322 PM MDT Tue Jul 4 2017 An upper level ridge will be centered over eastern UT and western CO tonight and Wed. The forecast models show isold shower/tstms being possible thru the evening hours, mostly ending before 06Z. The main threats with storms this evening will be wind gusts of 40-50 mph and lightning, but some of the stronger storms could also produce hail. On Wed, lingering moisture and daytime heating are expected to lead to isolated showers and thunderstorms in the afternoon and evening hours, mainly over and near the mountains. Temps will again be a little above average, with highs in the 80s in the Upper Arkansas and San Luis Valleys, and in the 90s acrs the southeast plains. .LONG TERM...(Wednesday night through next Tuesday) Issued at 322 PM MDT Tue Jul 4 2017 Upper ridging is projected to become centered over and/or near the 4-Corners region during the balance of the longer term. In addition, subtle upper disturbances in combination with adequate atmospheric moisture, the daily orographic heating cycle and surface boundaries should be noted over the forecast district during the longer term. Nearly typical early July meteorological conditions are anticipated during the longer term with daily isolated to scattered showers and thunderstorms expected(generally favoring higher terrain locations) in combination with generally low-grade gradient winds and above seasonal early July temperatures. Overall, a gradual increase in pops is projected from later Thursday into at least the weekend as deeper atmospheric moisture develops across the CWFA. Some of these storms will be capable of generating locally heavy rainfall(including localized flooding potential) and also may become quite intense at times. As touched upon briefly, above seasonal early July temperatures are anticipated during the longer term with warmest conditions still anticipated Thursday and then again by next Tuesday(with maximum temperatures nearing the Century Mark over several eastern locations Thursday). && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 322 PM MDT Tue Jul 4 2017 VFR conditions are expected at KCOS, KPUB and KALS. There is a chance that showers or tstms could move into the vicinity of the terminal forecast sites this evening, with strong wind gusts up to 45 kts being the main threat. Wed afternoon, there will be a slight chance for showers/tstms over and near the mtns that could affect the KCOS and KALS areas, with gusty winds again being the main threat. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 4, 11:09 AM MDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1109 AM MDT Tue Jul 4 2017 COZ058>089-093>099-051715- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1109 AM MDT Tue Jul 4 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible across the region today. One or two strong to near severe thunderstorms will be possible east of a line from La Junta to Kim this afternoon and early evening. Hail up to the size of quarters, wind gust up to 60 mph, lightning and locally heavy rain will be possible with the isolated stronger storms, particularly near the Kansas border. Farther west, thunderstorms will be more high based with localized wind gusts up to 55 mph, lightning, and brief light to moderate rainfall the primary risks. Some of the stronger storms could produce small hail. Thunderstorms will end from west to east during the evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered thunderstorms will be possible across the area each day. Most storms will be in the afternoon and evening hours, with the main threats being lightning and wind gusts up to 50 mph. Small hail and locally heavy rainfall may also accompany the strongest storms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening. 28/28
In the hours before
Special weather statement, Jul 4, 3:57 PM MDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service Pueblo CO 357 PM MDT TUE JUL 4 2017 COZ096-098-042330- Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO- 357 PM MDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND SOUTH CENTRAL KIOWA COUNTIES UNTIL 530 PM MDT... At 356 PM MDT, Doppler radar was tracking a developing strong thunderstorm near Queens Reservoir, or 19 miles north of Lamar, moving south at 20 mph. Nickel size hail and wind gusts around 50 mph will be possible with this storm. Locations impacted potentially include... Lamar, Granada, Neeoshe Reservoir, Bristol and Queens Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is also occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3842 10271 3844 10247 3793 10221 3793 10262 TIME...MOT...LOC 2156Z 348DEG 16KT 3836 10258
Special weather statement, Jul 4, 4:21 PM MDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Pueblo CO 421 PM MDT TUE JUL 4 2017 COZ096>098-042245- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- Eastern Kiowa County CO- 421 PM MDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS... SOUTHEASTERN KIOWA AND EAST CENTRAL BENT COUNTIES UNTIL 445 PM MDT... At 421 PM MDT, Doppler radar was tracking a strong thunderstorm near Queens Reservoir, or 11 miles north of Lamar, moving south at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lamar, Wiley and Queens Reservoir. LAT...LON 3830 10269 3824 10251 3787 10263 3797 10295 TIME...MOT...LOC 2221Z 021DEG 19KT 3824 10264 Hodanish
Special weather statement, Jul 4, 4:46 PM MDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Pueblo CO 446 PM MDT TUE JUL 4 2017 COZ093-042330- La Junta Vicinity/Otero County CO- 446 PM MDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OTERO COUNTY UNTIL 530 PM MDT... At 446 PM MDT, Doppler radar was tracking a strong thunderstorm near Rocky Ford, or 12 miles west of La Junta, moving south at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rocky Ford and Timpas. LAT...LON 3809 10388 3807 10365 3771 10362 3772 10395 TIME...MOT...LOC 2246Z 003DEG 22KT 3801 10378 Hodanish
Special weather statement, Jul 4, 4:50 PM MDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Pueblo CO 450 PM MDT TUE JUL 4 2017 COZ093-094-097-042315- Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO- La Junta Vicinity/Otero County CO- 450 PM MDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 515 PM MDT... At 449 PM MDT, Doppler radar was tracking a strong thunderstorm near Higbee, or 10 miles south of North La Junta, moving south at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Higbee. LAT...LON 3790 10363 3789 10341 3741 10339 3743 10373 TIME...MOT...LOC 2249Z 003DEG 24KT 3783 10353 Hodanish
Special weather statement, Jul 4, 5:16 PM MDT, 46 minutes before
Special Weather Statement National Weather Service Pueblo CO 516 PM MDT TUE JUL 4 2017 COZ093-094-042345- Eastern Las Animas County CO-La Junta Vicinity/Otero County CO- 516 PM MDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO AND NORTHEASTERN LAS ANIMAS COUNTIES UNTIL 545 PM MDT... At 516 PM MDT, Doppler radar was tracking a strong thunderstorm near Higbee, or 18 miles south of North La Junta, moving south at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Higbee. LAT...LON 3778 10365 3778 10342 3759 10340 3759 10366 TIME...MOT...LOC 2316Z 359DEG 13KT 3771 10354 Hodanish
Special weather statement, Jul 4, 6:02 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 602 PM MDT TUE JUL 4 2017 COZ094-050045- Eastern Las Animas County CO- 602 PM MDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY UNTIL 645 PM MDT... At 601 PM MDT, Doppler radar was tracking a strong thunderstorm near Kim, or 42 miles west of Springfield, moving south at 50 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Kim. LAT...LON 3738 10351 3744 10330 3700 10310 3700 10353 TIME...MOT...LOC 0001Z 341DEG 44KT 3734 10338 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:24 PM MDT | Special Weather Statement | PUB | Crowley | 51 min |
| Jul 4, 8:51 PM MDT | Special Weather Statement | PUB | Crowley | 24 min |
| Jul 5, 5:39 PM MDT | Special Weather Statement | PUB | Teller | 21 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.